MAUDE Adverse Event Report: MEDINOL LTD. NIRXCELL COCR CORONARY STENT ON RX SYSTEM; CORONARY, STENT

MEDINOL LTD. NIRXCELL COCR CORONARY STENT ON RX SYSTEM; CORONARY, STENT
Model Number 3.5X33
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923); Failure To Unwrap (2940)
Health Effect - Clinical Codes Stenosis (2263); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/15/2016
Type of Reportable Event Malfunction
Event or Problem Description
Reported on september 20, 2016: short description: no cross there was a tracking difficulty and problem crossing the lesion.The procedure was completed with medtronic product.De novo.The lesion had high calcification and the vessel medium calcification.Pre dilatation was performed.Timi flow post procedure 3.There was no harm / injury to the patient.Updated complaint information received on sep.21, 2016: doctor's name, occurrence date, and complaint description have been updated.Description: 'protective sleeve/shipping mandrel removal difficulty; stent un-crimped on balloon (outside patient)' instant re-stenosis of proximal mid rca and mid rca lesion, no de novo.85% stenosis, vessel classification high.No pre dilation was performed.Pre and post procedure timi flow 3."upon prepping one of the stents the plastic-stent stylus was difficult to remove therefore the tech used force to remove and the physician felt uncomfortable putting the stent in the patient.Due to the excess force used he felt there might be a stent retention issue.During the second stent prepping the tech experienced the same difficulty removing the plastic covering but was able to finally remove.Dr.(b)(6) tried to deliver the stent but it wouldn't cross.He pulled it out, pre-dilated the lesion and placed 3.5x30 integrity across the lesion." this event involves two nirxcell stent systems.The first stent described in the event is the subject of this mdr report.Description:'protective sleeve/shipping mandrel removal difficulty; stent un-crimped on balloon(outside patient)'.
 
Event or Problem Description
Additional information on nov 8, 2016: device investigation completed.The two systems involved in the event were received at medinol packed together making it impossible to identify which system is which per customer description.For both returned systems the stent was appropriately located.Stents were not uncrimped on balloons.The results of the investigation confirm the customer reported complaint of difficulty to remove the protective sleeve.The cause of this difficulty is unclear and no signs of any product manufacturing issues were detected in this investigation.Furthermore, the returned products were supplied meeting specifications and no anomalies were detected that could elucidate the circumstances for the customer reported failure to cross.It may be surmised that the failure to cross is the consequence of one or a combination of common issues deliberated in the discussion and is not related to medinol manufacturing processes.The investigation report is attached.Device history record and instructions for use review revealed no new information that could change the initial report.The reports are attached.

Brand Name
NIRXCELL COCR CORONARY STENT ON RX SYSTEM
Common Device Name
CORONARY, STENT
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, jerusalem 97775 08
IS  9777508
MDR Report Key6025460
Report Number3003084171-2016-00005
Device Sequence Number1078652
Product Code MAF
UDI-Device Identifier07290107010993
UDI-Public07290107010993
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2017
Device Model Number3.5X33
Device Catalogue NumberNXL35033US
Device Lot NumberNUS00230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/20/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/13/2016
Supplement Report FDA Received Date11/15/2016
12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1